MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NDL 18GX3.5 QUINCKE

Medline Industries, LP MEDLINE; NDL 18GX3.5 QUINCKE
Catalog Number PAIN8021
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the needle itself is scraping against the sheath cover when staff pulls it off and it's damaging the needle.".
 
Additional Manufacturer Narrative
According to the customer, they found that it was difficult to return the stylets into several 18g spinal needles and that it "felt like rubbing sandpaper together"; the customer reported that no patients were "affected by the spinal needle" and there was no serious injury, medical intervention, or follow-up care.Medline quality received samples, visually inspected them for damage, defects and deformities, and evaluated the stylet needles by inserting and reinserting the stylet needle into the sheath.No defects were found during visual inspection; some stylet needles inserted smoothly, while others exhibited scraping during insertion, and medline was able to confirm the complaint.Based on the sample and complaint details, the root cause is considered to be a vendor product issue relating to the manufacturing process; the quality team will monitor this issue for trending purposes and the complaint has been provided to the vendor/manufacturer for further evaluation.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NDL 18GX3.5 QUINCKE
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
abdul khan
three lakes drive
northfield, IL 60093--275
MDR Report Key50947818
Report Number1417592-2026-54496
Device Sequence Number18754967
Product Code BSP
UDI-Device Identifier10884389848234
UDI-Public10884389848234
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPAIN8021
Device Lot Number25A122
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown